Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 99, NWS Melbourne, FL

August 6, 2009Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 6, 2009, 5:12 PM EDT for Volusia County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2009, 5:12 PM EDT (21:12 UTC)
Expired
Aug 6, 2009, 5:53 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:20 PM EDTHAIL 0.7512 S Flagler Beach, FLHORSESHOE FARMS ESTIMATED HAIL DIME TO PENNY SIZE WITH WIND GUSTS UP TO 50 MPH.
Aug 6, 5:30 PM EDTHAIL 0.256 Wsw Ormond Beach, FLHAIL .25/.50 GUSTS 40 MPH AND GREATER 1.5 TO 1.74 INCHES OF RAIN IN 30 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 062112
SVRMLB
FLC127-062215-
/O.NEW.KMLB.SV.W.0099.090806T2112Z-090806T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
512 PM EDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN VOLUSIA COUNTY IN FLORIDA

* UNTIL 615 PM EDT.

* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF ORMOND BY THE
  SEA TO 8 MILES WEST OF ORMOND BEACH TO 9 MILES NORTHEAST OF DE LAND
  TO DE LAND TO ORANGE CITY. THE LINE WAS MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  LAKE MONROE...LAKE HELEN...DELTONA...OSTEEN...DAYTONA INTERNATIONAL
  SPEEDWAY...HOLLY HILL...OAK HILL...NEW SMYRNA BEACH...ELDORA...
  BETHUNE BEACH...WILBUR BY THE SEA...SOUTH DAYTONA...PORT ORANGE...
  PONCE INLET...EDGEWATER...DAYTONA BEACH AND APOLLO BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2915 8096 2888 8078 2887 8082 2892 8083
      2898 8089 2889 8084 2888 8083 2881 8122
      2883 8123 2883 8131 2885 8135 2895 8134
      2901 8137 2927 8125 2927 8115 2941 8116
      2943 8109
TIME...MOT...LOC 2112Z 265DEG 8KT 2938 8121 2926 8119
          2915 8122 2905 8126 2897 8132

$$



CRISTALDI
2 follow-up statements
000 
WWUS52 KMLB 062146
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
546 PM EDT THU AUG 6 2009

FLC127-062215-
/O.CON.KMLB.SV.W.0099.000000T0000Z-090806T2215Z/
VOLUSIA-
546 PM EDT THU AUG 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN VOLUSIA COUNTY...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH
MOVING THROUGH VOLUSIA COUNTY.

THE MOST INTENSE CELLS IN THIS LINE WERE 4 MILES WEST OF HOLLY HILL 
AND ORMOND BEACH...AND NEAR DEBARY AND LAKE MONROE.

LAT...LON 2915 8096 2888 8078 2887 8082 2892 8083
      2898 8089 2889 8084 2888 8083 2881 8122
      2883 8123 2883 8131 2885 8135 2895 8134
      2901 8137 2927 8125 2927 8115 2941 8116
      2943 8109
TIME...MOT...LOC 2142Z 265DEG 8KT 2939 8113 2927 8111
          2916 8114 2906 8118 2898 8124

$$



CRISTALDI
000 
WWUS52 KMLB 062153
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EDT THU AUG 6 2009

FLC127-062202-
/O.CAN.KMLB.SV.W.0099.000000T0000Z-090806T2215Z/
VOLUSIA-
553 PM EDT THU AUG 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VOLUSIA COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LINE OF SEVERE 
STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER 
CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE 
WARNING HAS BEEN CANCELLED.

HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE 
ACROSS A LARGE PART OF VOLUSIA COUNTY...ESPECIALLY FROM ORMOND BY 
THE SEA TO JUST NORTH OF DELAND...AND NEAR LAKE MONROE AND DEBARY.

LAT...LON 2915 8096 2888 8078 2887 8082 2892 8083
      2898 8089 2889 8084 2888 8083 2881 8122
      2883 8123 2883 8131 2885 8135 2895 8134
      2901 8137 2927 8125 2927 8115 2941 8116
      2943 8109
TIME...MOT...LOC 2152Z 265DEG 8KT 2939 8110 2927 8108
          2916 8111 2906 8115 2898 8121

$$



CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:55 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 6, 2:55 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT THU AUG 6 2009

.DISCUSSION...

TODAY-TONIGHT...UPPER LEVEL TROUGH CONTINUES TO DOMINATE THE EASTERN
US WITH A STRONGER SHORTWAVE CONTINUING TO SHARPEN THE BASE OF THE
TROUGH AS IT MOVES ACROSS THE FL PANHANDLE. OUTFLOW BOUNDARIES FROM
ACTIVITY THIS MORNING OVER SW FL AND THE GULF STREAM INTERACTED WITH
THE EAST COAST SEA BREEZE LATE THIS MORNING RESULTING IN AN EARLY
ROUND OF SHOWERS AND STORMS OVER THE SOUTHERN COUNTIES.NORTHERN
COUNTIES SO FAR HAVE BEEN RELATIVELY QUIET...BUT EXPECTED TO SEE A
QUICK INCREASE IN ACTIVITY OVER THE NEXT HOUR AS THE SEA BREEZES
INTERACT WITH THE OUTFLOW FROM ACTIVITY FURTHER SOUTH.

WITH CONTINUING S-SW STEERING FLOW STORMS WILL GENERALLY TRACK OFF
TO THE NNE THROUGH THE AFTERNOON. LATE MORNING SOUNDING ALSO
CONTINUE TO INDICATE PWATS CONTINUING JUST UNDER 2 AND TEMPS AT 500
MB AT -7 TO -8C. AS WITH THE PAST FEW DAYS...ISOLD STRONG TO SEVERE
STORMS WILL BE POSSIBLE THROUGH THE EVENING WITH THE MAIN FOCUS FOR
ACTIVITY SHIFTING OVER THE NORTHERN COUNTIES. FREQUENT
LIGHTNING...HAIL...AND STRONG GUSTY WINDS WILL BE THE MAIN CONCERNS.
SLOW MOVING STORMS WILL ALSO BRING ROUNDS OF TORRENTIAL RAINFALL.

ACTIVITY WILL BEGIN TO DIMINISH AFTER THE LATE EVENING WITH SKIES
GRADUALLY BECOMING PARTLY CLOUDY.

FRI...SHORTWAVE OVER THE PANHANDLE IS FORECAST TO SHIFT WESTWARD AS
FLOW AROUND THE THE MAIN EASTERN US TROUGH BECOMES MORE ZONAL AND
THE SUBTROPICAL RIDGE REASSERTS ITSELF. MODELS STILL ARE INDICATING
FRIDAY AS THE DAY WHEN THE LOW LVL RIDGE AXIS SCOOTS NORTH OF
CENTRAL FLORIDA AND THE EASTERLIES REASSERT THEMSELVES. AS MODELS
HAVENT HAD A GREAT HANDLE ON THIS PROGRESSION SO FAR...SO HAVE OPTED
FOR LESS AGGRESSIVE SOLUTION THAT KEEPS THE AREA A LITTLE MORE UNDER
THE INFLUENCE OF THE TROUGH. STORMS LOOK TO FOCUS MORE TOWARDS THE
INTERIOR AND WESTERN PENINSULA FOR TOMORROW AND STEERING FLOW PICKS
UP A LITTLE MORE OUT OF THE EAST. WITH PWATS LINGERING PWATS NEAR
2...HAVE KEPT 60 PERCENT POPS OVER THE INTERIOR WITH A DIMINISHING
GRADIENT TOWARDS THE COAST WHERE HAVE KEPT 50 PERCENT.

SAT-SUN...H5 RIDGE WILL BUILD OVER GA/SC OVER THE WEEKEND WITH A
SUBSTANTIAL LOWERING OF PRECIPITABLE WATER VALUES AS AIRMASS DRIES
ABOVE H7. DEEP ONSHORE FLOW WILL PROMOTE HIGHEST COVERAGE ABOUT 30
PCT ACROSS THE INTERIOR FOR SATURDAY AFTERNOON. BY SUNDAY...MID LYR
RIDGE REMAINS NORTH OF THE STATE WITH GFS INDICATING A RETURN OF
SOME MOISTURE FROM THE ATLC. THIS WILL RAISE POPS INTO THE SCATTERED
RANGE ALL AREAS...WITH ACTIVITY FAVORED OVER INTERIOR AND SRN
SECTIONS. HIGHS NEAR 90 COAST TO LWR 90S FOR THE INTERIOR.

MON-THU...PREV DISCUSSION...DLM RIDGE AXIS WILL REMAIN N OF THE
CENTRAL FL PENINSULA INTO EARLY NEXT WEEK.  THE RESULTING E/SE FLOW
WILL CONTINUE TO FAVOR THE W FL PENINSULA FOR DIURNAL PRECIP.  BOTH
THE GFS/ECMWF MODELS BRING A NEW FRONTAL TROF INTO THE ERN SEABOARD
BY THE MIDDLE OF NEXT WEEK.  THIS SHOULD SUPPRESS THE BERMUDA RIDGE
AXIS BACK INTO THE FL PENINSULA...RESULTING IN WEAKER STEERING FLOW
AND INCREASING LOW/MID LVL SUPPRESSION.  POPS WILL REMAIN BLO 50%
THRU MID WEEK...WHILE  OCEAN MODIFIED AIR WILL KEEP MAX TEMPS NEAR
CLIMO...MIN TEMPS SLIGHTLY ABV CLIMO.

&&

.AVIATION...ISOLD SHRA/TSRA OVER THE SOUTHERN COUNTIES THROUGH 23Z.
SCT-NMRS COVERAGE FROM KMCO-KTIX NORTH THROUGH 01Z. ALL SHRA/TSRA
WILL PRODUCE TEMPO MVFR/IFR CONDITIONS WITH POSSIBLE GUSTY WINDS
NEAR 35KTS. PREVAILING VFR WITH HIGH CLOUDS AFTER 01Z WITH LOCAL
MVFR FOG IN AREAS THAT RECEIVED RAIN THIS MORNING.

&&

.MARINE...

TONIGHT-FRI...RIDGE AXIS SHIFTING NORTHWARD WILL RESULT IN
INCREASING SE FLOW AROUND 10 KTS. SEAS CONTINUE AT 2 TO 3 FT. WEAK
WESTERLY STEERING FLOW MAY BE ABLE TO PUSH STORMS OFFSHORE MAINLY
ALONG THE VOLUSIA/N BREVARD COUNTY COASTS LATE THIS
AFTERNOON/EVENING.

SAT-TUE..SE FLOW OVER THE WEEKEND WILL VEER TO SOUTHERLY BY MID
WEEK. SAT LOOKS TO BE A GOOD BOATING DAY WITH LITTLE IF ANY
CONVECTIVE ACTIVITY OVER THE ATLC.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  89  75  90 /  40  50  10  20
MCO  74  92  75  92 /  30  60  10  30
MLB  74  89  76  89 /  30  50  10  20
VRB  74  90  77  90 /  30  50  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...MOSES
LONG TERM....VOLKMER
AVIATION...VAN DYKE
Hazardous weather outlook, Aug 6, 5:06 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
506 AM EDT THU AUG 6 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
506 AM EDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS LIGHTNING STORMS ARE EXPECTED THIS AFTERNOON ACROSS EAST
CENTRAL FLORIDA. STORMS WILL DEVELOP ALONG THE EAST COAST SEA
BREEZE BOUNDARY EARLY THIS AFTERNOON ALONG THE SPACE AND TREASURE
COAST. ADDITIONAL STORMS ASSOCIATED WITH THE WEST COAST SEA BREEZE
BOUNDARY WILL MOVE EAST ACROSS LAKE COUNTY AND THE INTERSTATE FOUR
CORRIDOR EARLY THIS AFTERNOON. HIGHEST STORM COVERAGE WILL OCCUR
AROUND MID-AFTERNOON OVER METRO ORLANDO TO DAYTONA BEACH AND AREAS
SOUTH TO LAKE OKEECHOBEE WHILE DRIFTING EAST TO SOUTHEAST TOWARD
THE EAST COAST AT 5 TO 10 MPH.

THE PRESENCE OF COOLER AIR ALOFT WILL ALLOW FOR A FEW STORMS
TO PRODUCE COIN SIZE HAIL ALONG WITH DAMAGING WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING.

...FLOOD IMPACT...
INTERACTION OF BOUNDARIES AND THE DEVELOPMENT OF SLOW MOVING
STORMS WILL PRODUCE SOME LOCALLY HEAVY RAINFALL AMOUNTS UP TO 2
TO 3 INCHES. RAPID ACCUMULATION OF RAINFALL CAN PRODUCE MINOR
FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
WESTERLY STEERING FLOW WILL PRODUCE A MODERATE THREAT FOR
OFFSHORE MOVING THUNDERSTORMS...MAINLY ALONG THE VOLUSIA AND
NORTH BREVARD COUNTY COASTLINE. FREQUENT CLOUD TO WATER LIGHTNING
STRIKES AND WIND GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE WITHIN
THE STRONGEST STORMS AS THEY MOVE EAST TO SOUTHEAST OVER COASTAL
AREAS. INLAND LAKES WILL ALSO HAVE A LOW THREAT OF STORMS
PRODUCING WIND GUSTS NEAR 35 KNOTS ALONG WITH DEADLY LIGHTNING
DURING THE AFTERNOON.

...WATERSPOUT IMPACT...
A BRIEF FUNNEL CLOUD OR WATERSPOUT WILL BE POSSIBLE AT THE COAST
AND INTRACOASTAL WATERS MAINLY LATE THIS MORNING AND EARLY
AFTERNOON IN DEVELOPING STORMS. CONDITIONS FOR THIS ARE
HISTORICALLY HIGHER OVER THE INTRACOASTAL WATERS AND MERRITT
ISLAND AS THE EAST COAST SEA BREEZE BOUNDARY MOVES INLAND OR
REMAINS STATIONARY ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE SUBTROPICAL HIGH PRESSURE RIDGE AXIS IS EXPECTED TO MOVE NORTH
OF THE AREA BY THE WEEKEND. SCATTERED STORMS WILL DEVELOP EACH
AFTERNOON WITH GREATEST CHANCES OCCURRING INLAND AWAY FROM THE
IMMEDIATE COAST. THE THREAT OF RIP CURRENTS WILL INCREASE THIS
WEEKEND INTO EARLY NEXT WEEK DUE TO THE DEVELOPMENT OF ONSHORE
FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST

In the hours before

Special weather statement, Aug 6, 12:45 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1245 PM EDT THU AUG 6 2009

FLZ054-059-061715-
INDIAN RIVER-ST. LUCIE-
1245 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN INDIAN RIVER COUNTY...
NORTHEAST ST. LUCIE COUNTY...

AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES WEST OF FORT PIERCE. THE STORM WAS MOVING NORTH
AT 15 MPH.

THIS STORM WILL AFFECT...
FORT PIERCE...LAKEWOOD PARK...VERO BEACH HIGHLANDS...AND VERO BEACH
SOUTH

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS TO 35 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL AMOUNTS UP TO 2 TO 3 INCHES CAN BE EXPECTED
...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF
POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO
REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN
OTHER VEHICLES.

15
Special weather statement, Aug 6, 3:53 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT THU AUG 6 2009

FLZ141-147-062030-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
353 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHWESTERN BREVARD
COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER MAYTOWN...MOVING EAST-NORTHEAST AT 10 MPH. OAK
HILL IS IN THE STORMS PATH AND THIS STORM MAY DEVELOP SOUTHWARD AND
MOVE OVER OR VERY NEAR SCOTTSMOOR.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Aug 6, 4:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT THU AUG 6 2009

FLZ041-044-045-144-062115-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE
COUNTY-
438 PM EDT THU AUG 6 2009

...STRONG THUNDERSTORMS AFFECTING LAKE AND NORTHWESTERN ORANGE
COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG STORMS FROM CASSIA TO 10 MILES SOUTHWEST OF
MASCOTTE...MOVING NORTH AT 10 MPH.

THE MOST INTENSE STORMS IN THIS LINE WERE NEAR ASTATULA...LITTLE
LAKE HARRIS...TANGERINE...AND SOUTHWEST OF MASCOTTE.

ADDITIONAL STORMS ARE LIKELY TO FORM ACROSS CENTRAL AND NORTHERN
LAKE COUNTY...WESTERN AND NORTHERN VOLUSIA COUNTY...AND EXTREME
NORTHWEST ORANGE COUNTY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:12 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia53 min
Aug 6, 5:08 PM EDTSpecial Marine WarningMLB2 hr
Aug 6, 5:54 PM EDTSevere Thunderstorm WarningMLBSeminole26 min
Aug 6, 6:31 PM EDTAreal Flood AdvisoryMLBOrange, Seminole119 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.